On 12/19/11 I went to my derm (inject)seeking to enhance my asymmetrical smile (Pic #1). He has injected me before both in lips & lower smile corners. Never in the nasal fold area right near the opening of the nose. Pic #2 taking 12/31/11 shows how I looked 2 weeks later after having Juv injected near the opening of the nose. Instead of lifting the face upward it depressed the mouth which prevents a natural smile. Started Hyaluro injects on 1/2/12 & he injects a little every wk & still looks bad
7 Weeks Later & the Hyaluronidase is Not Removing the Juverderm Injected in Nasolabial Folds. What Can I Expect? (photo)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Juvederm problem not eliminated by Hyaluronidase?
Hi Kim. Hyaluronidase (Wydase) is an enzyme that helps to break down Hylauronic Acid, which is what the HA fillers Restylane and Juvederm are made of. It's also a normal part of human tissues. Unfortunately, when too much HA filler is injected, or when it is injected in areas where we really didn't want it, or migrates with massage or excessive facial activity, too many doctors simply think Wydase is a simple "antidote," and seek to "break down" the offending filler by injecting this enzyme. Patients are thereby led to believe that a little Wydase will solve imprecise or inartistic or excessive filler injection. (plus, the patient pays for the (excess) filler, and again for the Wydase! Who is THAT good for? Artistry and conservatism is more important than selling another syringe! You can always have more, but who wants to overshoot and then have to try to "dissolve" it?
The reality, however, is that the manufactured HA fillers are intentionally crosslinked to enhance their stability and longevity in human tissue. Otherwise, the filler would not "last" very long. Thus, the fillers are designed to be resistant to breakdown so they provide wrinkle "fill" and volume enhancement for as long as possible. This very intentional characteristic makes the injected HA fillers much more resistant to Wydase breakdown compared to the normal hyaluronic acid in our tissues, which is less crosslinked naturally.
When Wydase is injected, the natural hyaluronic acid in our tissues breaks down more than the offending injected HA filler, so although the total tissue volume is indeed decreased somewhat, what really remains is more of the crosslinked manufactured injected HA filler you paid your doctor for.
Ultimately, this will reabsorb, and I would suggest no further injections of ANYTHING for now, including any more Wydase. You may actually be causing enough microbleeding with each series of injections to cause swelling, bruising, and collagen (needle scar) formation from all the "extra" injections--enough to minimize any beneficial effects, except to your now-waning belief that "something" positive was being done! Yet you now see that it really isn't beneficial, right?
Time to stop, IMHO, and let things settle down without any further fussing. Your photos do indeed show the initial asymmetry, but it is truly minimal, and likely visible to nobody but you. While that doesn't make it unimportant or invalidate your wish to improve it, clearly this effort by this injector has failed to meet your expectations for an artistic and natural result with improved symmetry and minimal effect on your facial animation. Fortunately, your "after" photos show no more deformity and asymmetry (just slightly different) than you started with!
So take a deep breath, put on your pretty makeup, and please understand that no one but you sees this as a "problem" at all! Honest! Best wishes !
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.